Alert archive / New York / Gale Watches in 2014
Gale Watch 2, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Jan 10, 2014, 10:08 PM EST. It took effect at Jan 12, 2014, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2014, 10:08 PM EST (03:08 UTC)
- In effect from
- Jan 12, 2014, 12:00 AM EST
- Expired
- Jan 11, 2014, 4:06 AM EST
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
251 WHUS71 KBUF 110308 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1008 PM EST FRI JAN 10 2014 LOZ063-064-111115- /O.NEW.KBUF.GL.A.0002.140112T0500Z-140112T1100Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- 1008 PM EST FRI JAN 10 2014 ...GALE WATCH IN EFFECT LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT LATE SATURDAY NIGHT. * WINDS...WEST TO 35 KNOTS. * WAVES...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
240 WHUS71 KBUF 110906 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 406 AM EST SAT JAN 11 2014 LOZ063-064-111715- /O.UPG.KBUF.GL.A.0002.140112T0500Z-140112T1100Z/ /O.NEW.KBUF.GL.W.0002.140112T0200Z-140112T1500Z/ LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- 406 AM EST SAT JAN 11 2014 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ044-045-065-111715- /O.NEW.KBUF.GL.W.0002.140112T0200Z-140112T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 406 AM EST SAT JAN 11 2014 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST SUNDAY. * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ040-041-111715- /O.NEW.KBUF.SC.Y.0004.140111T1800Z-140112T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 406 AM EST SAT JAN 11 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST SUNDAY. * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-111715- /O.NEW.KBUF.SC.Y.0004.140111T2100Z-140112T1800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 406 AM EST SAT JAN 11 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST SUNDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-111715- /O.NEW.KBUF.SC.Y.0004.140111T2300Z-140112T0900Z/ LOWER NIAGARA RIVER- 406 AM EST SAT JAN 11 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST SUNDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-111715- /O.NEW.KBUF.SC.Y.0004.140111T2000Z-140113T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 406 AM EST SAT JAN 11 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST SUNDAY. * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Jan 10, 7:15 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 10, 7:15 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
715 PM EST FRI JAN 10 2014
.SYNOPSIS...
RAIN AND FOG MOVE INTO THE AREA LATE TONIGHT AND WILL CONTINUE
THROUGH THE DAY SATURDAY. LINGERING MOISTURE WILL BRING A THREAT OF
DRIZZLE AND FREEZING DRIZZLE ON SATURDAY NIGHT AND SUNDAY WITH
ANOTHER MILDER WARM UP EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
NEXT SYSTEM WILL BEGIN TO AFFECT THE REGION EARLY TONIGHT. STRONG
WARM AIR ADVECTION AHEAD OF THE H5 TROUGH WILL CAUSE PRECIPITATION
TO BREAK OUT BY MIDNIGHT. THE SURFACE AIRMASS IN LEWIS AND EASTERN
OSWEGO COUNTIES WILL LIKELY BE AT OR BELOW 32F AT ONSET OF
PRECIPITATION SO SOME FREEZING RAIN POSSIBLE. OTHERWISE MAINLY A
RAIN EVENT OVERNIGHT.
RAIN WILL END FROM WEST TO EAST BY SATURDAY AFTERNOON OR EARLY
EVENING AS THE H5 TROUGH AND ASSOCIATED SURFACE COLD FRONT SWEEP
THROUGH THE AREA. TOTAL AMOUNTS SHOULD AVERAGE AROUND 1/2 INCH WITH
A LITTLE MORE IN THE NORTH COUNTRY. MAX TEMPS ON SATURDAY WILL PEAK
IN THE UPPER 40S TO LOW 50S...AND WITH BREEZY CONDITIONS...SOME SNOW
MELT WILL TAKE PLACE. AREA CREEKS AND RIVERS WILL BE MONITORED FOR
ICE JAM FLOODING THROUGHOUT THE WEEKEND.
THE WARMER AIR...RISING DEWPOINTS AND SATURATION OF THE LOWER
BOUNDARY LAYER WILL LIKELY PRODUCE AREAS OF FOG...ESPECIALLY OVER
OPEN FIELDS OF SNOW THROUGH THE NIGHT INTO EARLY SATURDAY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
BY EARLY SATURDAY EVENING...THE SURFACE COLD FRONT WILL HAVE ALREADY
EXITED THE NORTH COUNTRY OR WILL BE IN THE PROCESS OF DOING SO...
WITH ITS ASSOCIATED SWATH OF RAIN DIMINISHING ACROSS OUR EASTERN
ZONES AS NARROW DRY SLOTTING BRIEFLY WRAPS IN BEHIND THE DEPARTING
BOUNDARY. BEHIND THE DRY SLOT...MOISTURE WILL TEMPORARILY DEEPEN
AGAIN WITH THE APPROACH AND PASSAGE OF THE SUPPORTING UPPER LEVEL
TROUGH AXIS...WHICH WILL ALSO HELP TO PROVIDE SOME MODEST LIFT. ALL
OF THIS MAY HELP TO GENERATE SOME ADDITIONAL SPOTTY LIGHT PRECIP
FOR THE BALANCE OF THE NIGHT...WITH THE PREVAILING WESTERLY FLOW
RESULTING IN AREAS OF OROGRAPHIC ENHANCEMENT AND CONSEQUENTLY
SOMEWHAT MORE CONCENTRATED PRECIP OVER THE HIGHER TERRAIN EAST OF
BOTH LAKES. WITH THIS IN MIND...HAVE GENERALLY INDICATED A MIX OF
CHANCE TO LIKELY POPS IN THE WAKE OF THE COLD FRONTAL PASSAGE...WITH
THE HIGHEST PROBABILITIES RESERVED FOR THE HIGHER TERRAIN EAST OF
LAKES ERIE AND ONTARIO.
WITH RESPECT TO PTYPE...AT THIS POINT MODEL TEMPERATURE/MOISTURE
PROFILES SUGGEST THAT THE OVERALL SETUP WILL BE MARGINAL FOR
LIGHT RAIN-LIGHT SNOW VS. DRIZZLE-FREEZING DRIZZLE...SO AT THIS
POINT FEEL IT BEST TO NOT LEAN IN EITHER DIRECTION AS BOTH OF
THESE SCENARIOS APPEAR PLAUSIBLE. THE ABOVE STATED...IT DOES APPEAR
THAT ANY CHANCE FOR FROZEN/FREEZING PRECIP IS MOST LIKELY TO HOLD
OFF UNTIL LATER IN THE NIGHT...WHEN COLD ADVECTION WILL HELP TO PUSH
TEMPS TO OR A LITTLE BELOW FREEZING ACROSS PORTIONS OF THE AREA.
SPEAKING OF WHICH...THE DEVELOPING COLD AIR ADVECTION REGIME AND
TIGHTENING PRESSURE GRADIENT BEHIND THE FRONT WILL ALSO HELP LEAD TO
INCREASINGLY WINDY CONDITIONS...WITH SUSTAINED WINDS GENERALLY
INCREASING TO THE 20-30 MPH RANGE. AT THE SAME TIME...THE COLD AIR
ADVECTION PATTERN WILL ALSO HELP TO MIX DOWN SOME HIGHER MOMENTUM
AIR FROM ALOFT. WITH A 40-50 KT LOW LEVEL JET STILL IN PLACE...THIS
COULD RESULT IN SOME SURFACE WIND GUSTS REACHING THE 40-45 MPH RANGE
IN SOME LOCATIONS...PARTICULARLY DOWNWIND OF THE LAKES WHERE WINDS
ALOFT WILL BE MAXIMIZED AND WHERE THE TYPICAL FUNNELING EFFECTS WILL
ALSO COME INTO PLAY. GIVEN THESE WINDS...HAVE PULLED THE MENTION OF
FOG FROM THE FORECAST FOR SATURDAY NIGHT.
ON SUNDAY...SURFACE-BASED RIDGING AND INCREASINGLY DRIER AIR/
SUBSIDENCE WILL BUILD EAST INTO NEW YORK STATE FROM THE CENTRAL
GREAT LAKES...WHILE UPPER-LEVEL RIDGING ALSO BUILDS EAST ACROSS OUR
REGION. ALL OF THIS WILL HELP TO SHUT DOWN ANY LINGERING
OROGRAPHICALLY-DRIVEN PRECIP EAST OF THE LAKES...WITH THIS HAPPENING
DURING THE MORNING DOWNWIND OF LAKE ERIE...AND IN THE AFTERNOON EAST
OF LAKE ONTARIO. OTHERWISE...ALSO EXPECT A GENERAL DECREASE IN BOTH
CLOUD COVER AND WINDS UNDER THE BUILDING RIDGE. TEMPS WILL BE COOLER
THAN SATURDAY GIVEN THE ARRIVAL OF A SOMEWHAT COLDER AIRMASS...
THOUGH WILL STILL RANGE ABOVE NORMAL WITH MOST LOCATIONS
EXPERIENCING HIGHS IN THE MID 30S TO LOWER 40S.
SUNDAY NIGHT...THE AXIS OF BOTH THE SURFACE AND UPPER LEVEL RIDGES
WILL SLOWLY DRIFT EAST INTO NEW ENGLAND. WHILE THESE FEATURES WILL
REMAIN IN CLOSE ENOUGH PROXIMITY TO KEEP OUR AREA DRY...A DEVELOPING
SOUTHERLY RETURN FLOW ON THE BACKSIDE OF THE SURFACE RIDGE WILL
RESULT IN A NON-DIURNAL TEMPERATURE TREND...WITH EVENING LOWS IN THE
UPPER 20S/LOWER 30S FOLLOWED BY SLOWLY RISING TEMPS THE REMAINDER OF
THE NIGHT.
ON MONDAY...CONTINUED WARM AIR ADVECTION IN ADVANCE OF AN
APPROACHING COLD FRONT COUPLED WITH A STRENGTHENING SOUTHERLY
DOWNSLOPE FLOW WILL HELP BOOST TEMPS BACK INTO THE UPPER 40S TO
LOWER 50S ACROSS THE BULK OF THE AREA. OTHERWISE...CONDITIONS SHOULD
REMAIN DRY THROUGH EARLY AFTERNOON...BEFORE THE AFOREMENTIONED COLD
FRONT BRINGS A SLOWLY INCREASING RISK FOR SOME SHOWERS THROUGH THE
REMAINDER OF THE DAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
IN THE LONG RANGE...NOT MUCH HAS CHANGED OVER THE LAST 24 HOURS OR
SO. WHILE A PRONOUNCED NORTHERN STREAM TROUGH AND ATTENDANT COLD
FRONT DEVELOPS INTO THE GREAT LAKES AND NORTHEAST MONDAY NIGHT AND
TUESDAY...THE GFS AND ECMWF STILL SHARPLY DIVERGE WITH THEIR
HANDLING OF A SEPARATE SOUTHERN STREAM SYSTEM DURING THIS TIME
FRAME. AS WAS THE CASE YESTERDAY...THE ECMWF REMAINS REMARKABLY
CONSISTENT IN BRINGING THIS FEATURE THROUGH THE OHIO VALLEY AND
PHASING IT WITH THE NORTHERN STREAM TROUGH...WHICH RESULTS IN A
SLOWER AND MORE AMPLIFIED TROUGH IN THE EAST TUESDAY INTO WEDNESDAY.
IN CONTRAST...THE GFS KEEPS THE SOUTHERN STREAM FEATURE MORE
SUPPRESSED AND CONSEQUENTLY DOES NOT PHASE THE TWO STREAMS...WITH
ANOTHER SEPARATE NORTHERN STREAM TROUGH DIGGING INTO THE GREAT LAKES
BY MIDWEEK.
GIVEN THE ABOVE DIFFERENCES AND THE RESULTANT LARGE DEGREE OF
FORECAST UNCERTAINTY...HAVE ELECTED TO STICK CLOSE TO OUR
CONTINUITY AND INDICATE A BROADBRUSH CHANCE FOR RAIN AND SNOW
SHOWERS FOR MONDAY NIGHT AND TUESDAY...WITH THE HIGHEST CHANCES
RESERVED FOR TUESDAY IN DEFERENCE TO THE WPC-FAVORED AND NORMALLY
MORE RELIABLE ECMWF. AFTER THIS...BOTH SOLUTIONS REMAIN INDICATIVE
OF SUFFICIENTLY COLDER AIR RETURNING BY TUESDAY NIGHT AND WEDNESDAY
AND DRIVING A TRANSITION BACK TO ALL SNOW SHOWERS...WITH THESE THEN
DIMINISHING ON WEDNESDAY AS RIDGING AND DRIER AIR BEGINS BUILDING IN
FROM THE CENTRAL GREAT LAKES.
LOOKING A BIT FURTHER OUT INTO NEXT WEEK...THE ABOVE RIDGING SHOULD
BRING A RETURN TO DRY AND FAIR WEATHER FOR BOTH WEDNESDAY NIGHT AND
THURSDAY...BEFORE THE NEXT UPPER LEVEL TROUGH DIGS INTO OUR REGION
THURSDAY NIGHT/FRIDAY AND USHERS IN A RENEWED CHANCE FOR SOME SNOW
SHOWERS.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
CEILINGS WILL LOWER TO MVFR AND IFR TONIGHT AS WARM ADVECTION AND
INCREASING MOISTURE RIDES THE NOSE OF A LOW LEVEL JET THIS EVENING
AND TONIGHT. WIDESPREAD RAIN WILL ARRIVE OVERNIGHT AS WELL WITH WARM
MOIST AIR OVER COLD GROUND WILL ALSO ADD TO IFR CONDITIONS WITH FOG.
RAIN/FOG AND IFR CONDITIONS WILL LAST THROUGH MUCH OF THE 09Z TO 00Z
PERIOD ALTHOUGH INDICATIONS OF A DRY SLOT SATURDAY AFTERNOON /18Z TO
21Z/ MAY LIFT CIGS AND VSBYS TO LOW END MVFR JUST AHEAD OF
ENCROACHING FRONT.
SOUTHERLY WINDS WILL CONTINUE INTO THIS EVENING AND AVERAGE AROUND
10 KNOTS AT THE SURFACE...BUT ALOFT A STRENGTHENING LLJ WILL
INCREASE TO 45 TO 60 KNOTS ACROSS THE REGION. LOW LEVEL WIND SHEAR
WILL OVERSPREAD THE REGION TONIGHT.
OUTLOOK...
SATURDAY NIGHT...CHANCE OF RAIN AND SNOW SHOWERS.
SUNDAY THROUGH WEDNESDAY...NO SIGNIFICANT WEATHER EXPECTED.
&&
.MARINE...
SOUTHERLY WINDS WILL INCREASE SOME THIS AFTERNOON THOUGH REMAIN WELL
BELOW ADVISORY LEVELS. WAVES WILL BE A MANAGEABLE ONE TO TWO FEET
THIS AFTERNOON ON OPEN AREAS OF THE LAKES.
LATER TONIGHT AND ON SATURDAY...A STORM SYSTEM WILL LIFT ACROSS THE
UPPER GREAT LAKES FROM THE MISSISSIPPI VALLEY. THIS SYSTEM WILL
TIGHTEN THE PRESSURE GRADIENT AND BRING AN INCREASE IN WIND SPEEDS
ACROSS PORTIONS OF THE LOWER LAKES. THE PREVAILING SOUTHERLY FLOW
WILL KEEP THE HIGHEST WAVES IN THE CANADIAN WATERS...WITH ICE COVER
ALSO POTENTIALLY HOLDING WAVES DOWN AT LEAST SOMEWHAT ON LAKE ERIE
AND ACROSS THE NORTHEASTERN END OF LAKE ONTARIO. BETTER CHANCES FOR
ADVISORY-LEVEL CONDITIONS FOR BOTH WINDS AND WAVES WILL LIKELY
ARRIVE SATURDAY EVENING...WHEN WINDS WILL VEER MORE SOUTHWESTERLY
AND INCREASE FURTHER IN THE WAKE OF A COLD FRONT. THESE STRONGER
WINDS WILL REMAIN OVER THE LAKES THROUGH SUNDAY.
&&
.HYDROLOGY...
A BRIEF WARM-UP IS ON THE WAY FOR SATURDAY WITH TEMPERATURES SOARING
THROUGH THE 40S TO AROUND 50 DEGREES ALONG WITH DEWPOINTS ALSO
WARMING ABOVE FREEZING. THIS WILL QUICKLY ALLOW SIGNIFICANT
SNOWMELT TO DEVELOP IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW
THIS WEEK. IN ADDITION...A HALF INCH TO THREE QUARTERS OF AN INCH
OF RAIN IS LIKELY.
THE RAIN COMBINED WITH SNOWMELT WILL RESULT IN SIGNIFICANT RISES
ON AREA CREEKS. THE HIGHEST CONCERN WILL BE THE FAST REACTING
AREA CREEKS WHERE THE HIGHER SNOWPACK EXISTS.
IN ADDITION...THE LOOK OF HYDROGRAPHS ON BUFFALO...CAYUGA...AND
CAZENOVIA CREEKS STRONGLY SUGGESTS ICE JAMS ARE ALREADY IN PLACE.
ICE JAMS MAY ALSO BE IN PLACE ACROSS PORTIONS OF THE UPPER
ALLEGHENY AND UPPER GENESEE BASINS. ONCE RUNOFF BEGINS THIS WILL
INCREASE THE FLOOD POTENTIAL FOR ICE JAMS.
A FLOOD WATCH IS NOW IN PLACE FOR MOST OF THE AREA.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM 7 AM EST SATURDAY THROUGH SUNDAY AFTERNOON
FOR NYZ003>008-010>014-019>021-085.
FREEZING RAIN ADVISORY UNTIL 3 AM EST SATURDAY FOR NYZ006-008.
MARINE...NONE.
&&
SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WCH
MARINE...FRANKLIN
HYDROLOGY...FRANKLIN/HITCHCOCK/SMITH/JJRHazardous weather outlook, Jan 10, 1:09 PM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 109 PM EST FRI JAN 10 2014 NYZ003>005-007-010>014-019>021-085-111815- MONROE-WAYNE-NORTHERN CAYUGA-JEFFERSON-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 109 PM EST FRI JAN 10 2014 ...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-008-111815- OSWEGO-LEWIS- 109 PM EST FRI JAN 10 2014 ...FREEZING RAIN ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM EST SATURDAY... ...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-111815- NIAGARA-ORLEANS- 109 PM EST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-111815- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 109 PM EST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:06 AM EST | Gale Warning | BUF | 30 hr | |
| Jan 11, 4:06 AM EST | Small Craft Advisory | BUF | 67 hr | |
| Jan 11, 10:31 AM EST | Areal Flood Warning | BUF | Chautauqua | 6 hr |
| Jan 11, 10:39 AM EST | Areal Flood Warning | BUF | Chautauqua | 6 hr |
| Jan 11, 2:17 PM EST | Areal Flood Warning | BUF | Erie | 6 hr |
| Jan 11, 2:21 PM EST | Areal Flood Warning | BUF | Erie | 15 hr |
| Jan 11, 3:57 PM EST | Areal Flood Warning | BUF | Erie | 6 hr |
| Jan 11, 4:45 PM EST | Areal Flood Warning | BUF | Erie | 6 hr |
| Jan 11, 5:32 PM EST | Areal Flood Warning | BUF | Erie | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.